Alert archive / Wyoming / Special Weather Statements in 2013

Special Weather Statement, NWS Cheyenne, WY

June 17, 2013Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jun 17, 2013, 2:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 2:21 PM MDT (20:21 UTC)
Expired
Jun 17, 2013, 3:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:40 PM MDTHAIL 0.257 Sw Burns, WYALSO HEAVY RAIN.
Jun 17, 2:59 PM MDTHAIL 0.5Burns, WYHAIL COVERED THE GROUND.
Jun 17, 3:02 PM MDTHAIL 0.5Burns, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS85 KCYS 172021
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON JUN 17 2013

WYZ118-119-172100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
221 PM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
300 PM MDT...

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HILLSDALE...OR 10 MILES
EAST OF CHEYENNE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  CARPENTER...
  BURNS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND
401.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4131 10408 4104 10409 4101 10467 4125 10469
TIME...MOT...LOC 2021Z 256DEG 20KT 4112 10458

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 11:20 AM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 17, 11:20 AM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1120 AM MDT MON JUN 17 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM MDT MON JUN 17 2013

THE GOES WATER VAPOR IMAGERY LOOP SHOWED A UPPER RIDGE AXIS FROM
THE TEXAS BIG BEND TO WESTERN MONTANA. A POTENT SHORTWAVE WAS
PROVIDING LARGE SCALE LIFT FOR A MESOSCALE CONVECTIVE SYSTEM
PROPAGATING SOUTHEAST ACROSS THE SOUTHERN PLAINS. A WEAKER WAVE
WAS MOVING EAST-SOUTHEAST THROUGH EASTERN WYOMING AND WESTERN
SOUTH DAKOTA. CONVECTION ASSOCIATED WITH THIS WAVE HAS HAD A
HISTORY OF PRODUCING LOCALLY HEAVY RAINFALL. RADAR ESTIMATES OF
TWO TO FOUR INCHES WERE OBSERVED OVER NORTHWEST CONVERSE COUNTY
SINCE MIDNIGHT. THE SHOWERS AND TSTORMS WILL CONTINUE TO PROGRESS
EAST-SOUTHEAST INTO THE NORTHERN NEBRASKA PANHANDLE THROUGH EARLY
MORNING. ELSEWHERE...IT WAS DRY WITH MOSTLY CLEAR SKIES AND
TEMPERATURES IN THE 40S AND 50S.

THE LATEST SHORT RANGE MODEL GUIDANCE INDICATES THAT THE UPPER
RIDGE TO THE WEST WILL GET NUDGED EASTWARD DURING THE NEXT 24
HOURS AS THE CLOSED LOW OFFSHORE THE PACIFIC NORTHWEST MOVES
INLAND. THE RIDGE WILL BE SITUATED ALONG THE FRONT RANGE TONIGHT
AND HIGH PLAINS ON TUESDAY. THE SHORTWAVE RESPONSIBLE FOR THIS
MORNING'S CONVECTION WILL MOVE SOUTHEAST INTO CENTRAL NEBRASKA
THIS AFTERNOON. THE NEXT SHORTWAVE TO AFFECT THE REGION MOVES
THROUGH THIS EVENING. SIMILAR TO YESTERDAY...CONVECTION WILL FORM
OVER THE HIGHER TERRAIN AND INCREASE IN COVERAGE AND INTENSITY
WHEN ENCOUNTERING THE MOIST AND UNSTABLE AIR MASS EAST OF THE
LARAMIE RANGE WHERE SBCAPES OF 1500-2000 J/KG ARE FORECAST.
LARGE SCALE SHEAR OF 40 TO 50 KT IN STRONG UPSLOPE FLOW REGIME
WILL SET THE STAGE FOR STRONG TO SEVERE TSTORMS OVER THE SOUTHEAST
WYOMING PLAINS AND SOUTHERN NEBRASKA PANHANDLE FROM MID AFTERNOON
THROUGH MID EVENING....AS INDICATED BY THE SPC DAY1 OUTLOOK. THE
MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT AS WELL.

THE SHOWERS AND TSTORMS WILL COME TO AN END FOR ALL BUT THE
SOUTHEAST PANHANDLE ZONES LATER THIS EVENING. TUESDAY WILL BE
SIMILAR TO TODAY WITH REGARD TO DIURNAL TSTORM COVERAGE...HOWEVER
THE SEVERE THREAT WILL BE MINIMAL WITH THE MID/UPPER LEVEL RIDGE
OVER THE HIGH PLAINS. THIS WILL LIMIT TSTORM COVERAGE AND DEEP
LAYER SHEAR AS WINDS WILL BE LIGHTER.

HIGH TEMPERATURES TODAY WILL BE WARMER OVER LOWER ELEVATIONS OF
CARBON COUNTY WHERE 700MB TEMPERATURES WARM TO 12 TO 14C. ELSEWHERE...
700MB TEMPERATURES WILL RANGE BETWEEN 8 AND 11C...WHICH WILL YIELD
SEASONAL TEMPERATURES IN THE 70S TO LOWER 80S. LOW TEMPERATURES
TONIGHT WILL BE IN THE 40S AND 50S. HIGH TEMPERATURES TUESDAY WILL
AVERAGE ABOUT 5 DEGREES WARMER WITH 700MB TEMPERATURES FROM 11 TO
15C.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 500 AM MDT MON JUN 17 2013

A FAIRLY ACTIVE PATTERN WILL CONTINUE THROUGH THE LONG TERM PERIOD
AS AN UPPER LOW SLOWLY MOVES ACROSS THE PAC NW AND KEEPS THE ROCKIES
IN AN ENERGETIC SOUTHWEST FLOW PATTERN. THE THERMAL RIDGE WILL BE
OVERHEAD ON WEDNESDAY WHICH WILL KEEP TEMPERATURES IN THE 80S AND
90S. VERY WARM TEMPS ALOFT AS WELL WILL CAP THE ENVIRONMENT FOR MUCH
OF THE DAY...BUT AN APPROACHING SHORTWAVE AND DIFFLUENT FLOW REGION
OF THE UPPER JET COULD TRIGGER STORMS IN THE LATE AFTERNOON AND EVENING
ALONG THE DRYLINE WHICH LOOKS TO SET UP ALONG THE WY/NE BORDER. A
FEW STORMS COULD ALSO FORM OFF THE MOUNTAINS ALTHOUGH MOISTURE MAY
BE LIMITED ENOUGH TO KEEP ONLY DRY AND BREEZY CONDITIONS HERE.
STRONG MOISTURE ADVECTION ACROSS THE EASTERN PLAINS AHEAD OF THE
WAVE WILL INCREASE CAPE VALUES TO AROUND 3000 J/KG IN THE
PANHANDLE...ALTHOUGH AGAIN THE CAP WILL LIMIT COVERAGE AND INTENSITY
OF STORMS AT FIRST. TIMING OF THE STRONGEST FORCING LOOKS TO
COINCIDE WITH THE LLVL JET FORMATION...AND WITH AROUND 2500 J/KG OF
CAPE TO PERSIST IN THE PANHANDLE...LIKELY WILL SEE CONVECTION
INTENSIFY IN THIS AREA LATE EVENING AND CONTINUE EASTWARD OVERNIGHT.
SOME STORMS COULD BE STRONG AT TIMES DUE TO THE HIGH POTENTIAL
INSTABILITY STILL IN PLACE AS THE WAVE MOVES ACROSS THE FORECAST
AREA OVERNIGHT.

THE DRYLINE WILL PUSH TO THE EAST ON THURSDAY SO CONVECTION SHOULD
BE LIMITED TO THE FAR EASTERN ZONES IN THE LATE AFTERNOON AND
EVENING. A DEVELOPING SFC LOW OVER THE CENTRAL PLAINS WILL DRAG A
FRONT SOUTH ACROSS THE EASTERN PLAINS ON FRIDAY WITH A BROADER
COVERAGE OF SHOWERS AND STORMS DEVELOPING ALONG THIS FRONTAL
CONVERGENCE BOUNDARY. THE MAIN UPPER WAVE OVER THE PAC NW WILL
FINALLY BEGIN TO MOVE OVER THE NORTHERN ROCKIES ON SATURDAY WITH A
DEEPER FETCH OF MID AND UPPER LEVEL MOISTURE MOVING OVER THE FORECAST
AREA FOR SATURDAY AND SUNDAY. WILL MAINTAIN CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE EASTERLY PLAINS THROUGH THIS TIME
ALTHOUGH CANNOT RULE OUT A FEW STORMS DEVELOPING OVER THE HIGH
TERRAIN AS WELL WITHIN THE DEEPER MOISTURE PLUME. TEMPERATURES WILL
REMAIN VERY WARM THROUGH THE PERIOD...WITH VERY DRY AND BREEZY
CONDITIONS PERSISTING FOR AREAS WEST OF THE LARAMIE RANGE WHICH WILL
MAINTAIN ELEVATED FIRE WEATHER CONCERNS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1115 AM MDT MON JUN 17 2013

STRATUS STARTING TO BREAK UP LATE THIS MORNING WITH VISIBLE
SATELLITE IMAGERY SHOWING A RAPID EROSION OF STRATUS BLANKET NEAR
CHEYENNE. THIS WILL SET THE STAGE FOR CONVECTION LATER THIS
AFTERNOON. STARTING TO GET SOME CONVECTION DEVELOPING JUST SOUTH
OF KCDR WITH A MOVEMENT TO THE SOUTHEAST AT 20 TO 30 MPH ON THE
CELLS. THINK THAT THIS STORM WILL PASS NORTH OF KAIA IN THE NEXT
30 TO 45 MINUTES. SEVERE THUNDERSTORMS STILL LOOK POSSIBLE AFTER
THE 20-21Z TIMEFRAME FOR AIRPORTS EAST OF THE LARAMIE RANGE. LARGE
HAIL AND DAMAGING WINDS THE HAZARDS.

&&

.FIRE WEATHER...
ISSUED AT 307 AM MDT MON JUN 17 2013

AN UPPER RIDGE OF HIGH PRESSURE TO THE WEST WILL SLOWLY MOVE EAST
ACROSS THE FRONT RANGE AND HIGH PLAINS THROUGH TUESDAY. WEAK
DISTURBANCES ALOFT WILL INTERACT WITH THE MOIST AND UNSTABLE AIR
MASS OVER THE EASTERN PLAINS AND WESTERN PANHANDLE THE NEXT FEW
DAYS. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE LARAMIE RANGE AND INTENSIFY AS
THEY MOVE TO THE EAST. LOCALLY HEAVY RAINFALL...HAIL AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED GUSTY
THUNDERSTORMS PRODUCING LITTLE RAINFALL ARE EXPECTED FOR AREAS
WEST OF THE LARAMIE RANGE WHERE RELATIVE HUMIDITIES WILL BE LOW.
SEASONAL TEMPERATURES WILL GRADUALLY WARM TO ABOVE NORMAL BY MID
WEEK AS THE RIDGE MOVES INTO THE GREAT PLAINS. FOR THE LATTER HALF
OF THE WEEK...IT WILL BE DRIER FOR SOUTHEAST WYOMING...WHILE
ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE FOR THE WESTERN
NEBRASKA PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...MAZUR
AVIATION...CLAYCOMB
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 17, 10:45 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT MON JUN 17 2013

NEZ002-095-WYZ101>105-109>116-181200-
DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1045 AM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LINGER THROUGH EARLY THIS EVENING. A FEW STRONG STORMS WITH WIND
GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER
THE MOUNTAINS TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS
MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-096-WYZ106>108-117>119-181200-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1045 AM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING THIS
AFTERNOON AND MOVE EAST INTO THE SOUTHERN PANHANDLE BY THIS EVENING.
SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. AN ISOLATED BRIEF TORNADO OR TWO CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG WITH
SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON THROUGH
EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 17, 11:57 AM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 AM MDT MON JUN 17 2013

NEZ002-003-171845-
BOX BUTTE NE-DAWES NE-
1157 AM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 1245 PM MDT...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOX BUTTE CAMPGROUND...OR 27 MILES SOUTH
OF CHADRON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILD HORSE BUTTE...

&&

LAT...LON 4219 10273 4243 10322 4254 10311 4247 10276
      4245 10275
TIME...MOT...LOC 1757Z 299DEG 25KT 4244 10309

RE
Local storm report, Jun 17, 1:41 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             2 WSW LARAMIE           41.30N 105.62W
06/17/2013  M1.50 INCH       ALBANY             WY   CO-OP OBSERVER

&&

BCHAPMAN
Local storm report, Jun 17, 1:58 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             7 S LARAMIE             41.21N 105.58W
06/17/2013  M0.50 INCH       ALBANY             WY   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

&&

MWEILAND
Special weather statement, Jun 17, 2:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON JUN 17 2013

WYZ115-116-172100-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
215 PM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 300
PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF HUTTON LAKE...OR 16 MILES
SOUTHWEST OF LARAMIE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUTTON LAKE...
  TIE CITY CAMPGROUND...
  VEDAUWOO...
  YELLOW PINE CAMPGROUND...
  VEDAUWOO CAMPGROUND...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 315 AND
334.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4133 10531 4109 10531 4106 10591 4124 10594
TIME...MOT...LOC 2015Z 262DEG 18KT 4117 10579

MSW
Special weather statement, Jun 17, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON JUN 17 2013

WYZ118-119-172100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
221 PM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
300 PM MDT...

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HILLSDALE...OR 10 MILES
EAST OF CHEYENNE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  CARPENTER...
  BURNS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND
401.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4131 10408 4104 10409 4101 10467 4125 10469
TIME...MOT...LOC 2021Z 256DEG 20KT 4112 10458

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:06 PM MDTSpecial Weather StatementCYSPlatte54 min
Jun 16, 8:17 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte43 min
Jun 16, 8:44 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte61 min
Jun 16, 9:56 PM MDTSpecial Weather StatementCYSNiobrara64 min
Jun 17, 1:03 AM MDTAreal Flood AdvisoryCYSConverse3 hr
Jun 17, 3:15 AM MDTSpecial Weather StatementCYSNiobrara60 min
Jun 17, 4:09 AM MDTSpecial Weather StatementCYSNiobrara66 min
Jun 17, 4:15 AM MDTSevere Thunderstorm WarningCYSNiobrara45 min
Jun 17, 1:46 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie44 min
Jun 17, 1:47 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie43 min
Jun 17, 2:15 PM MDTSpecial Weather StatementCYSAlbany45 min
Jun 17, 2:32 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jun 17, 3:01 PM MDTSpecial Weather StatementCYSPlatte44 min
Jun 17, 3:11 PM MDTSevere Thunderstorm WarningCYSLaramie49 min
Jun 17, 3:12 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Jun 17, 3:37 PM MDTSpecial Weather StatementCYSPlatte53 min
Jun 17, 4:06 PM MDTSpecial Weather StatementCYSConverse54 min
Jun 17, 4:24 PM MDTSpecial Weather StatementCYSConverse51 min
Jun 17, 4:45 PM MDTSevere Thunderstorm WarningCYSGoshen45 min
Jun 17, 5:03 PM MDTSpecial Weather StatementCYSAlbany42 min
Jun 17, 5:04 PM MDTSpecial Weather StatementCYSConverse41 min
Jun 17, 5:09 PM MDTSpecial Weather StatementCYSConverse51 min
Jun 17, 5:39 PM MDTSpecial Weather StatementCYSConverse51 min
Jun 17, 5:52 PM MDTSevere Thunderstorm WarningCYSConverse38 min
Jun 17, 5:57 PM MDTSpecial Weather StatementCYSAlbany48 min
Jun 17, 5:59 PM MDTSpecial Weather StatementCYSConverse46 min
Jun 17, 5:04 AM MDTSpecial Weather StatementCYSSioux56 min
Jun 17, 5:18 AM MDTSpecial Weather StatementCYSSioux42 min
Jun 17, 5:25 AM MDTSevere Thunderstorm WarningCYSDawes, Sioux50 min
Jun 17, 6:12 AM MDTSpecial Weather StatementCYSBox Butte48 min
Jun 17, 11:57 AM MDTSpecial Weather StatementCYSBox Butte48 min
Jun 17, 4:01 PM MDTSpecial Weather StatementCYSBanner, Kimball44 min
Jun 17, 4:03 PM MDTSpecial Weather StatementCYSKimball42 min
Jun 17, 4:41 PM MDTSpecial Weather StatementCYSBanner, Cheyenne49 min

Nearby

Special Weather Statements in Wyoming, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.